MAUDE Adverse Event Report: KANEKA CORPORATION R2P METACROSS RX; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL, PRODUCT CODE: LIT

KANEKA CORPORATION R2P METACROSS RX; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL, PRODUCT CODE: LIT
Model Number BD-P80040ER
Medical Device Problem Codes Material Rupture (1546); Material Separation (1562); Use of Device Problem (1670); Device Handling Problem (3265)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
From the investigation of the actual product, we confirmed a loss of about 42 mm in total for the rupture of the balloon part and the balloon part and the tip part.On the other hand, we have confirmed that there is no problem with the device history record.Our balloon part is designed to rupture in the vertical direction regarding pressure from the inside, but it may rupture in the lateral direction when expanding in calcified lesions or tortuous lesions etc.The actual device was broken by pulling it in a state when the balloon portion was ruptured in the lateral direction.This was considered a malfunction caused by the procedure.
 
Event or Problem Description
During a fistulogram angioplasty, you could see the balloon not fully expand even at burst pressure.The balloon burst.Upon removal it was noted that the balloon burst circumferentially vs longitudinally and part of the balloon (nylon) was left in the aneurysmal section of the fistula.The balloon catheter was removed and the patient access site closed.

Brand Name
R2P METACROSS RX
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL, PRODUCT CODE: LIT
Manufacturer (Section D)
KANEKA CORPORATION
2-3-18
nakanoshima, kita-ku
osaka-city, osaka 530-8 288
JA  530-8288
MDR Report Key10753317
Report Number3002808904-2020-00020
Device Sequence Number16990565
Product Code LIT
UDI-Device Identifier04540778166516
UDI-Public04540778166516
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K163479
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date03/31/2023
Device Model NumberBD-P80040ER
Device Catalogue NumberBD-P80040ER
Device Lot NumberSR040143
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2020
Initial Report FDA Received Date10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age75 YR